Asymmetric angioneurotic Edema associated with thrombolysis for acute stroke

A. Pancioli, Thomas G Brott, V. Donaldson, R. Miller

Research output: Contribution to journalArticle

38 Citations (Scopus)

Abstract

We present a case of acute asymmetric angioneurotic edema associated with the use of recombinant tissue plasminogen activator (rtPA) for acute ischemic stroke. rtPA was administered for an acute ischemic stroke in accordance with the recently reported National Institute of Neurological Disorders and Stroke protocol, after which marked asymmetric angioedema requiring upper-airway control developed. Although atypical and anaphylactoid reactions have been reported with the use of rtPA for acute myocardial infarction, to our knowledge this is the first case report of asymmetric angioedema associated with the use of rtPA for acute ischemic stroke.

Original languageEnglish (US)
Pages (from-to)227-229
Number of pages3
JournalAnnals of Emergency Medicine
Volume30
Issue number2
DOIs
StatePublished - 1997
Externally publishedYes

Fingerprint

Angioedema
Tissue Plasminogen Activator
Stroke
National Institute of Neurological Disorders and Stroke
Airway Management
Myocardial Infarction

ASJC Scopus subject areas

  • Emergency Medicine

Cite this

Asymmetric angioneurotic Edema associated with thrombolysis for acute stroke. / Pancioli, A.; Brott, Thomas G; Donaldson, V.; Miller, R.

In: Annals of Emergency Medicine, Vol. 30, No. 2, 1997, p. 227-229.

Research output: Contribution to journalArticle

Pancioli, A. ; Brott, Thomas G ; Donaldson, V. ; Miller, R. / Asymmetric angioneurotic Edema associated with thrombolysis for acute stroke. In: Annals of Emergency Medicine. 1997 ; Vol. 30, No. 2. pp. 227-229.
@article{8b4d1f2bc4a24d268588b28beb17dba8,
title = "Asymmetric angioneurotic Edema associated with thrombolysis for acute stroke",
abstract = "We present a case of acute asymmetric angioneurotic edema associated with the use of recombinant tissue plasminogen activator (rtPA) for acute ischemic stroke. rtPA was administered for an acute ischemic stroke in accordance with the recently reported National Institute of Neurological Disorders and Stroke protocol, after which marked asymmetric angioedema requiring upper-airway control developed. Although atypical and anaphylactoid reactions have been reported with the use of rtPA for acute myocardial infarction, to our knowledge this is the first case report of asymmetric angioedema associated with the use of rtPA for acute ischemic stroke.",
author = "A. Pancioli and Brott, {Thomas G} and V. Donaldson and R. Miller",
year = "1997",
doi = "10.1016/S0196-0644(97)70147-1",
language = "English (US)",
volume = "30",
pages = "227--229",
journal = "Annals of Emergency Medicine",
issn = "0196-0644",
publisher = "Mosby Inc.",
number = "2",

}

TY - JOUR

T1 - Asymmetric angioneurotic Edema associated with thrombolysis for acute stroke

AU - Pancioli, A.

AU - Brott, Thomas G

AU - Donaldson, V.

AU - Miller, R.

PY - 1997

Y1 - 1997

N2 - We present a case of acute asymmetric angioneurotic edema associated with the use of recombinant tissue plasminogen activator (rtPA) for acute ischemic stroke. rtPA was administered for an acute ischemic stroke in accordance with the recently reported National Institute of Neurological Disorders and Stroke protocol, after which marked asymmetric angioedema requiring upper-airway control developed. Although atypical and anaphylactoid reactions have been reported with the use of rtPA for acute myocardial infarction, to our knowledge this is the first case report of asymmetric angioedema associated with the use of rtPA for acute ischemic stroke.

AB - We present a case of acute asymmetric angioneurotic edema associated with the use of recombinant tissue plasminogen activator (rtPA) for acute ischemic stroke. rtPA was administered for an acute ischemic stroke in accordance with the recently reported National Institute of Neurological Disorders and Stroke protocol, after which marked asymmetric angioedema requiring upper-airway control developed. Although atypical and anaphylactoid reactions have been reported with the use of rtPA for acute myocardial infarction, to our knowledge this is the first case report of asymmetric angioedema associated with the use of rtPA for acute ischemic stroke.

UR - http://www.scopus.com/inward/record.url?scp=0030737531&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0030737531&partnerID=8YFLogxK

U2 - 10.1016/S0196-0644(97)70147-1

DO - 10.1016/S0196-0644(97)70147-1

M3 - Article

VL - 30

SP - 227

EP - 229

JO - Annals of Emergency Medicine

JF - Annals of Emergency Medicine

SN - 0196-0644

IS - 2

ER -